Is There An Allergy Medicine That Doesn't Cause Yeast Infections?
Originally asked by Community Member Hallie
Is There An Allergy Medicine That Doesn’t Cause Yeast Infections?
I have seasonal allergies, but whenever I take an OTC medicine, I develop a yeast infection. Are there any allergy medicine that will NOT cause a yeast infection?
Hi Hallie… You didn’t say what kind of medicine you were taking that you believe is causing your yeast infections. The most common ones are: antibiotics, high estrogen contraceptives, immunosuppressant drugs, and steroids. I couldn’t find anything in the literature that antihistamines, the most common allergy medicine, cause yeast infections. I would encourage you to talk with your doctor about the best approaches. However, you can also try a nasal rinse, which flushes out mucus and allergens from your nasal passages. You can buy one at your local drugstore or even make your own, with the recipe here: https://altmedicine.about.com/cs/allergiesasthma/a/SinusIrrigation.htm
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Kathi MacNaughton